MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Codes Bent (1059); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zma00 19.0 diopter lens was implanted in the patient's left eye (os) on (b)(6) 2018.Post-operatively, on (b)(6) 2018, a lens repositioning procedure was performed, but upon trying to reposition the lens, the doctor noticed that the haptic of the lens had a crimp in it.Therefore, the lens was explanted from the operative eye and the replacement lens was the same model and diopter.There was no patient harm and the patient is doing fine post-operatively.There was no incision enlargement or vitrectomy performed.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 06/26/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The sample was inspected by a qualified final inspection operator using 12x magnification.It can be seen, that the lens was cut.Probably to make explant possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
In review of the file, it was noted that device code for ''dislocation'' was not provided in any of the previous mdr''s.The device code was updated accordingly.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: in review, an emdr correction is required, as the initial emdr incorrectly reported the wrong serial number, manufacturing date, and expiration date.The correct serial number is (b)(4), the correct manufacturing date is 08/04/2017, and the correct expiration date is 08/04/2022.Expiration date: 08/04/2022.Serial number: 8303991709.Device manufacture date: 08/04/2017.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7577292
Report Number9614546-2018-00545
Device Sequence Number1979920
Product Code MFK
UDI-Device Identifier05050474536784
UDI-Public(01)05050474536784(17)181012
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/04/2022
Device Model NumberZMA00
Device Catalogue NumberZMA00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer08/28/2018
09/13/2018
11/14/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date09/04/2018
09/21/2018
11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Date Report Sent to FDA01/01/2005